Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have BP increased after poison ivy shot and also got testosterone shot. Suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
My blood Pressure was 117 over 70 in doctor office when they gave me a shot for poison ivy8 days ago no has ran in the 140s over mid 90s I also got a testosterone shot the day long can a steroid shot last. What should I do
Posted Sat, 10 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Pankaj Malhan 54 minutes later

Thanks for asking.

The steroid injections can increase the blood pressure , but most of the time the effect last very temporarily around few hours.

Some of the patients , who has to take the steroids on a regular basis has a more pronounced effect on the blood pressure.

Do not worry, a single shot of steroid or the testosterone is very unlikely to increase the blood pressure either for a prolonged period or to a high degree, the effect if any will last for very few hours with very very mild increase ,which is clinically insignificant.


Please let me know if you need further information.
Above answer was peer-reviewed by
Follow-up: Have BP increased after poison ivy shot and also got testosterone shot. Suggest? 36 minutes later
This is the only things I have done I'm on several no blood pressure meds and is controlled. So you don't think either shot could keep blood pressure raised over a week?
Answered by Dr. Pankaj Malhan 1 hour later
Absolutely not, the effect of these injections on the blood pressure is negligible.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor